Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 2, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jan 2, 2006, 1:39 AM CST for Warren County, Missouri. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 2, 2006, 1:39 AM CST (07:39 UTC)
- Expired
- Jan 2, 2006, 2:30 AM CST
- In force
- 51 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Warren County, MO
The radar
The St Louis radar (KLSX), 46 km from the middle of the area, began a volume at 07:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.7 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 233 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 020740 SVRLSX MOC219-020830- /O.NEW.KLSX.SV.W.0002.060102T0739Z-060102T0830Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 139 AM CST MON JAN 2 2006 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WARREN COUNTY IN EAST CENTRAL MISSOURI * UNTIL 230 AM CST * AT 137 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF TRELOAR...OR ABOUT NEAR NEW HAVEN...AND MOVING NORTH NORTHEAST AT 45 MPH. * LOCATIONS IMPACTED INCLUDE... TRELOAR WARRENTON TRUESDALE WRIGHT CITY SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3870 9132 3860 9117 3887 9096 3890 9127 $$ BRITT
2 follow-up statements
000 WWUS53 KLSX 020758 RRA SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 158 AM CST MON JAN 2 2006 MOC219-020830- /O.CON.KLSX.SV.W.0002.000000T0000Z-060102T0830Z/ WARREN MO- 158 AM CST MON JAN 2 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CST FOR WARREN COUNTY... AT 153 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH OVER HOLSTEIN...MOVING NORTHEAST AT 45 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... TRUESDALE...WARRENTON AND WRIGHT CITY. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3870 9132 3860 9117 3887 9096 3890 9127 $$ BRITT
000 WWUS53 KLSX 020816 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 215 AM CST MON JAN 2 2006 MOC219-020830- /O.CON.KLSX.SV.W.0002.000000T0000Z-060102T0830Z/ WARREN MO- 215 AM CST MON JAN 2 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CST FOR WARREN COUNTY... AT 214 AM CST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH OVER WRIGHT CITY...MOVING NORTHEAST AT 45 MPH. ADDITIONAL STRONG TO SEVERE THUNDERSTORMS WERE LOCATED 10 MILES SOUTH OF WARRENTON...AND WILL AFFECT WARRENTON AND WRIGHT CITY. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 3870 9132 3860 9117 3887 9096 3890 9127 $$ BRITT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 1, 2:16 PM CST, 11 hours 23 minutes earlier.
Area forecast discussion, Jan 1, 2:16 PM CST, 11 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 216 PM CST SUN JAN 1 2006 .DISCUSSION... UNSEASONABLY WRM WX FOR THE START OF 2006. LATEST RUC ANLYS SHOWING STG 800-600 MB WAA OVR CNTRL MO ON NOSE OF 45KT SWLY LLJ. PCPN CHCS WILL INCR TGT AS MID-UPR LVL LOW OVR WRN KS AND ASSOCIATED SFC LOW OVR OK PNHDL MOVS E-NEWD INTO CNTRL MO BY 12Z MON. HIGHER 850 MB DWPTS CONFINED TO THE GULF COAST REGION ON 12Z ANLYS BUT THESE SHOULD BE SPREADING RAPIDLY NWD INTO ERN AND SRN PTNS OF THE CWA BY LTR TGT AS STG 50 KT SWLY LLJ TRANSLATES E-NEWD INTO SERN MO BY 06Z MON AHD OF 850 MB LOW. SFC DWPTS IN THE LWR 50S HAVE ALREADY PUSHED NWD INTO MOST OF SRN MO ATTM. NAM MDL SHOWS INSTABILITY INCRSG THIS EVNG WITH SFC LI VALUES DROPPING TO 0 TO -2 OVR THE SRN PTN OF THE CWA BY 06Z MON AND -2 TO -5 FM STL SWD BY 12Z MON IN AXIS OF BEST LOW LVL MOISTURE AHD OF CDFNT. APRS THERE WILL BE A POTENTIAL OF A FEW LOW TOPPED FAST MOVING SVR STORMS OVR THE SERN PTN OF THE CWA LT THIS EVNG AND OVERNIGHT WHERE THE MOST ABUNDANT LOW LVL MOISTURE AND INSTABILITY WILL EXIST AHD OF THE CDFNT AND BELOW THE DRY SLOT. MDL TIME SECTIONS INDICATE THAT THE MOISTURE WILL BE RELATIVELY SHALLOW MAINLY BLW 800 MB WITH DRY AIR AT 700 MB TGT BFR WRPARND TYPE MOISTURE MOVS SEWD THRU MOST OF THE CWA BY LT MRNG AND EARLY AFTN BHND LOW. THERE MAY ALSO BE A POTENTIAL OF TSRA ACRS THE NRN PTN OF THE CWA AS WELL LTR TGT INTO MON MRNG ALNG AND JUST N OF THE WRMFNT EXTDG FM THE SFC LOW IN CNTRL MO E THRU CNTRL IL AT 12Z MON. POTENTIAL FOR CONVECTION SHOULD END BY 18Z MON AS SFC LOW MOVS E-NE OF STL WITH DRIER SFC DWPTS ADVCTG SEWD THRU CWA. MAY BE LINGERING LGT RAIN MAINLY OVR THE NERN PTN OF THE CWA DRNG THE AFTN HRS N OF MID LVL LOW. SHOULD NOT SEE MUCH OF A DIURNAL RISE IN TEMPS OVR NRN AND CNTRL MO TOMORROW WITH LTL IF ANY SOLAR INSOLATION...PCPN AND AT LEAST WK CAA DURING THE AFTN. QUIET WX ON TUE AS MID-UPR LVL RDG PUSHES EWD OVR REGION WITH WK SFC RDG AT SFC. MAY BE A CHC OF LGT RN LT TUE NGT AND WED AHD OF NW FLOW SHRTWV TROF AND ASSOCIATED CDFNT ALTHOUGH IT APRS MOST OF THE PCPN WILL BE NE OF THE CWA CLOSER TO THE SFC LOW. && .AVIATION... ON OR ABOUT JANUARY 15TH...WFO ST LOUIS WILL BEGIN ISSUING AN AVIATION DISCUSSION WITH EVERY SCHEDULED ISSUANCE OF TERMINAL AERODROME FORECASTS. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && GKS
Hazardous weather outlook, Jan 1, 3:50 PM CST, 9 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 350 PM CST SUN JAN 1 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-021200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY- CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL- IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY- MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS- SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS- ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 350 PM CST SUN JAN 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TONIGHT ACROSS THE ENTIRE AREA. THE PRIMARY SEVERE THREAT WILL BE LARGE HAIL...WITH SOMEWHAT LESSER CHANCES FOR DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A CONTINUING CHANCE FOR THUNDERSTORMS MONDAY MORNING FOR AREAS NORTH AND EAST OF THE ST LOUIS METROPOLITAN AREA. AT THIS TIME...SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS EVENING AND OVERNIGHT. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST INFORMATION AND POSSIBLE WARNINGS. TES
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 1:16 AM CST | Severe Thunderstorm Warning | LSX | Franklin, Gasconade | 44 min |
| Jan 2, 1:46 AM CST | Tornado Warning | LSX | Crawford, Franklin, Gasconade | 44 min |
| Jan 2, 2:06 AM CST | Severe Thunderstorm Warning | LSX | Lincoln | 39 min |
| Jan 2, 2:24 AM CST | Severe Thunderstorm Warning | LSX | Gasconade, Osage | 51 min |
| Jan 2, 2:31 AM CST | Tornado Warning | LSX | Franklin, Saint Charles, Warren | 44 min |
| Jan 2, 2:42 AM CST | Severe Thunderstorm Warning | LSX | Lincoln | 48 min |
| Jan 2, 3:03 AM CST | Severe Thunderstorm Warning | LSX | Pike | 42 min |
| Jan 2, 3:15 AM CST | Tornado Warning | LSX | Lincoln, Saint Charles | 45 min |
| Jan 2, 3:28 AM CST | Severe Thunderstorm Warning | LSX | Franklin | 47 min |
| Jan 2, 3:41 AM CST | Tornado Warning | LSX | Franklin, Saint Charles | 34 min |
| Jan 2, 4:09 AM CST | Severe Thunderstorm Warning | LSX | Reynolds | 40 min |
| Jan 2, 4:09 AM CST | Severe Thunderstorm Warning | LSX | Lincoln, Pike | 51 min |
| Jan 2, 4:32 AM CST | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles | 43 min |
| Jan 2, 4:37 AM CST | Severe Thunderstorm Warning | LSX | Jefferson | 38 min |
| Jan 2, 4:40 AM CST | Severe Thunderstorm Warning | LSX | Iron | 25 min |
| Jan 2, 4:55 AM CST | Severe Thunderstorm Warning | LSX | Saint Louis | 50 min |
| Jan 2, 5:12 AM CST | Severe Thunderstorm Warning | LSX | Jefferson | 33 min |
| Jan 2, 5:18 AM CST | Tornado Warning | LSX | Saint Louis, City of Saint Louis | 27 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.